MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION REGATTA LATERAL SYSTEM; REGATTA LATERAL INSERTER

SEASPINE ORTHOPEDICS CORPORATION REGATTA LATERAL SYSTEM; REGATTA LATERAL INSERTER
Model Number 36-90-3000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated by quality compliance and product development.Visual inspection confirmed that the distal tip of the inserter's inner shaft had sheared off.While the exact root cause could not be determined, the failure may be attributed to factors such as patient anatomy, deviation from the recommended surgical technique, or overtightening/excessive torque during implant insertion.Review of labeling: possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: bending, disassembly, or fracture of implant and components.Pain, discomfort, or abnormal sensations due to the presence of the device serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, respiratory disorders; cardiovascular disorders, including myocardial infarction (heart attack) or arrhythmias; neurologic injuries resulting in weakness, paralysis, numbness, tingling, or pain; vascular (blood vessel) injuries, including hemorrhage (bleeding); thrombosis (blood clots) leading to deep venous thrombosis or pulmonary embolism; or death.
 
Event or Problem Description
A patient underwent lateral lumbar interbody fusion (llif) on (b)(6) 2025 utilizing the orthofix/seaspine waveform l interbody system.During insertion of the lateral interbody, the tip of the regatta lateral inserter fractured, and the instrument fragment was left in the implanted interbody.The procedure was completed successfully without significant delay, and there were no reported patient injuries or need for additional intervention.

Brand Name
REGATTA LATERAL SYSTEM
Common Device Name
REGATTA LATERAL INSERTER
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
MDR Report Key22188716
Report Number3012120772-2025-00039
Device Sequence Number18231865
Product Code MAX
UDI-Device Identifier10889981162306
UDI-Public10889981162306
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K181079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36-90-3000
Device Catalogue Number36-90-3000
Device Lot NumberCR55574E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
56700100 OSTEOSTRAND FIBERS, LARGE.; WL4-105010 LATERAL IMPLANT, 18MM X 10MM X 50MM, 10.
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale